MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EPIC; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY EPIC; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572280
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact age of the patient is unknown.However, it was reported the patient was over 18 years.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired.(b)(4).The complainant indicated that the device is implanted and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018, that an epic biliary stent has been implanted in the bile duct to treat a hepatic portal stenosis due to bile duct cancer during a side-by-side (sbs) biliary stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tortuous.According to the complainant, during the procedure, a guidewire was placed in the anterior right hepatic duct (b8) and a second non- bsc guidewire was placed in the left superior hepatic duct (b2).The stent advanced into the anterior right duct (b8) was deployed without issue.The epic biliary stent advanced into the left superior hepatic duct (b2) failed to fully deploy after the thumbwheel was rolled thirty times.An attempt to re-constrain the partially deployed stent was performed, but it was unsuccessful.The handle of the device was then actuated and intentionally deployed the stent but more distal than the desired location.Reportedly, no further treatment was performed however, continuous monitoring of the stent will be observed.There were no complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
EPIC
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7473220
Report Number3005099803-2018-01187
Device Sequence Number13480844
Product Code FGE
UDI-Device Identifier08714729896906
UDI-Public08714729896906
Combination Product (Y/N)N
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00572280
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2018
Initial Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1